MAUDE Adverse Event Report: SPINAL ELEMENTS, INC CERES; ANTERIOR CERVICAL PLATE

SPINAL ELEMENTS, INC CERES; ANTERIOR CERVICAL PLATE
Model Number 12-30-0348
Medical Device Problem Codes Mechanical Problem (1384); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 06/07/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Returned device was visually inspected, functionally tested and the complaint was confirmed.The device left locking mechanism/cam had disassembled from the plate.The device meets dimensional specifications.The cam is not marred/bent/damaged from over-rotation or being in contact with a proud screw.Unknown factors include: if the locking mechanisms were properly locked at time of implantation, if the cam was damaged/loosened as a result of handling in the field, patient activity at the time or prior to the event, patient bone quality, the degree of spinal instability or patient compliance with post-operative care instructions or if the patient sustained a fall/impact of any sort (no trauma was reported).Root cause is unknown.
 
Event or Problem Description
On (b)(6) 2022, patient underwent anterior cervical fusion (acdf) surgery with a three level anterior cervical plate (acp) c3-c6.During routine follow-up, radiographs depict the left c6 locking mechanism on the acp had disassociated.The bone screw has backed out 2-3 mm.Revision was performed on june 7, 2022, to replace the plate.

Brand Name
CERES
Common Device Name
ANTERIOR CERVICAL PLATE
Manufacturer (Section D)
SPINAL ELEMENTS, INC
3115 melrose drive, suite 200
carlsbad CA 92010
Manufacturer Contact
peter perhach
3115 melrose drive, suite 200
carlsbad, CA 92010
7606071830
MDR Report Key14777873
Report Number3004893332-2022-00010
Device Sequence Number14660706
Product Code KWQ
UDI-Device Identifier00840916127343
UDI-Public(01)00840916127343(10)202449(11)210302
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K152455
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number12-30-0348
Device Catalogue Number12-30-0348
Device Lot Number202449
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/08/2022
Initial Report FDA Received Date06/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexMale